MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 4.0MM SUCT LOPROFILE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR 4.0MM SUCT LOPROFILE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Catalog Number 225361
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4) ¿ incomplete.The expiration date is not currently available.
 
Event or Problem Description
It was reported by our affiliate that an output failure occurred with the reported device during rotator cuff repair surgery on (b)(6) 2018.A metallic sound gave off about 15 minutes after the operation was started.When taken a look at carefully, it was found that the electric detector of the prove seemed to be burned.It was brand new and the first use when the issue occurred.There was no delay in surgery and no harm to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.Investigation summary: the complaint device was received and evaluated.Visual observation of the active tip indicates signs of activation and melted manifold between 3 - 6 o'clock position, confirming this complaint.No functional test was conducted to avoid further damage to the device and to test equipment.The dhr review indicated that the devices were processed without incident therefore, there is no evidence of manufacturing anomalies on the records reviewed.Review of the depuy synthes mitek complaints system revealed one similar complaint for this lot of devices released to distribution.The supplier completed a capa investigation to address this failure.The root cause has been identified as small gaps or low application of the epotek adhesive creating a weak dielectric barrier between the active tip and the surrounding ceramic head, resulting in the failure of melting/burnt ceramic head material.Training requirements were updated to be performed on a six-month basis.This issue was also investigated via mitek dr.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.Udi: (b)(4).

Brand Name
VAPR 4.0MM SUCT LOPROFILE -EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7702608
Report Number1221934-2018-53978
Device Sequence Number19015674
Product Code GEI
UDI-Device Identifier10886705009381
UDI-Public10886705009381
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113545
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number225361
Device Lot NumberU1705150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2018
Initial Date Received by Manufacturer 02/13/2018
Supplement Date Received by Manufacturer08/31/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date08/31/2018
Patient Sequence Number1